MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4730-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a procedure, the metal plate on the ambient hipvac 50 ifs electrode came off.The metal piece was completely removed from within the patient and the patient's health status is good.The malfunction was solved with no significant delays using a back up device.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows the wand cable and suction tube have been cut and removed from wand.The portion of the electrode is detached.A functional evaluation could not be conducted due to tubing and wand cable being cut and removed.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the instructions for use found the following statement, "the wand is designed for ablation and/or coagulation only, and not for mechanical displacement of tissue through applied force, which may result in bent or detached electrodes or patient injury." a review of risk management files found that the reported failure was documented appropriately.Since it was reported the malfunction was resolved with no significant delays using a backup device without further complications no further clinical/medical assessment is warranted at this time.The complaint was confirmed.Factors that could have contributed to the reported event include: hitting the device tip against a hard surface.Using the device as a lever to enlarge surgical site.Mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11267914
Report Number3006524618-2021-00129
Device Sequence Number16785093
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberASHA4730-01
Device Catalogue NumberASHA4730-01
Device Lot Number2062490
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;